Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/68647
Title: Weekly container delivery patterns in liner shipping planning models
Authors: Wang, SA 
Liu, ZY
Qu, XB
Keywords: Liner shipping planning
Space-time network
Container delivery pattern
Issue Date: 2017
Publisher: Routledge, Taylor & Francis Group
Source: Maritime policy and management, 2017, v. 44, no. 4, p. 442-457 How to cite?
Journal: Maritime policy and management 
Abstract: This paper addresses a fundamental question related to nearly all container liner shipping planning models: whether the implicit assumption of identical container delivery pattern every week is valid in a situation of identical shipping services and identical cargo demand every week. We prove that when the number of containers transported from one port to the next is formulated as a continuous variable, the resulting mathematical model with an identical container delivery pattern is equivalent to the model with general container delivery patterns which can be different in different weeks. When the number of containers transported is formulated as an integer variable, the model with an identical container delivery pattern is not equivalent to the model with general container delivery patterns. However, the difference between the optimal objective values of the two models is negligible for practical applications. In sum, little, if not nothing, is lost by assuming an identical container delivery pattern in liner shipping planning models.
URI: http://hdl.handle.net/10397/68647
ISSN: 0308-8839
EISSN: 1464-5254
DOI: 10.1080/03088839.2017.1295327
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

36
Checked on Oct 16, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.